MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8379034
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that higher than expected sodium results were obtained from a vitros performance verifier processed using vitros chemistry products sodium (na+) slides lot 4203-1176- 6973 on a vitros 350 chemistry system.The investigation could not determine a definitive assignable cause of the event.Based on quality control results, a vitros na+ lot 4203-1176-6973 performance issue cannot be ruled out as a contributor of the event.The results of diagnostic precision testing performed on the vitros 350 system were within ortho acceptable guidelines.Therefore, an instrument related issue was not likely a contributing factor of the event.Improper protocol could not be ruled out as a contributing factor of the event as the customer was not mixing the vitros electrolyte reference fluid (erf) prior to loading on the instrument.An ortho field engineer assisted the customer with recalibrating vitros na+ on the instrument and processing the vitros pv fluids post calibration.The post calibration quality control results were within expectations.It is unknown if fresh vials of the vitros calibrator kit and vitros pv fluids and if a fresh reservoir of vitros erf were used.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros na+ lot 4203-1176-6973.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected sodium results obtained from a vitros performance verifier processed using vitros chemistry products sodium (na+) slides lot 4203-1176- 6973 on a vitros 350 chemistry system.Vitros pv i lot g2905 results of 138.7 and 138.5 mmol/l vs the expected result of 116.4 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected vitros na+ results were obtained from a quality control fluid and were not reported from the laboratory.The customer confirmed that no patient sample results were affected.However, the investigation cannot conclude that patient sample results would not be affected if the event were to recur undetected.There have been no allegations of patient harm as a result of this event.This report is number one of two 3500a forms being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS NA+ SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24815434
Report Number1319809-2026-00039
Device Sequence Number5952704
Product Code JGS
UDI-Device Identifier10758750004812
UDI-Public(01)10758750004812(17)270201(11)250814(10)420311766973
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8379034
Device Lot Number4203-1176-6973
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Initial Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown